I experienced an infusion reaction with Paclitaxel a few weeks ago. They attempted a rechallenge the following week with more benadryl and steroids prior to the treatment, to which I unfortunately had a second reaction. The symptoms were the same for the inital reaction and the reaction to the rechallenge: widespread skin flushing, blood pressure changes, bronchoconstriction, and SEVERE pulsating flank pain on both sides. The flank pain subsided after benadryl, steroids, and fluid resuscitation. They changed my chemotherapy to Abraxane, since they decided that the culprit was the Cremaphore in the Paclitaxel, and I did very well after that.
The question I have now is that I continue to have intermittent pulsating bilateral flank pain. Occasionally I experience only a slight gnawing pain, which will go away completely, but I have noticed that if I have exerted myself to the point that my heart rate picks up, or if I walk across a parking lot in the cold, and then sit down in my vehicle (or vice versa: walk from the parking lot and then sit down at my desk) I will experience the sudden racing of the heart and pulsating flank pain again. It's not quite as severe as on the infusion reaction days, which were completely incapacitating, but it is definitely something that would stop me in my tracks if I weren't already sitting down. I have mentioned this to my doc, but he seems to think it is muscle pain. I have never had back pain issues, and I am active enough that I would have back pain at times OTHER than the "heart rate up" events. So I don't agree. Considering that this pulsating flank pain accompanies heart rate increases, and since I did have the same pulsating flank pain symptom as in a hypotensive situation, I am wondering if it may have to do with renal artery insufficiency, or some type of aneurysmal changes.There are no UTI or kidney infection symptoms at all. I have not had a CT or MRI of anything other than upper body, since my cancer was stage IIB breast cancer. Any suggestions as to what this might be or how I might get an answer to the symptoms?
Adverse effects to the infusion reaction are unlikely to persist this long. They usually subside once the medication has been stopped. The flank pain could be due other causes like renal stones, pelvic inflammatory diseases or ovarian cysts/tumors. If the pain persist, consult your doctor who will do blood tests, x- rays and may ask for an ultrasonogram to find out the cause for the pain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.